Alert archive / Oklahoma / River Flood Warnings in 2016
River Flood Warning 45, NWS Norman, OK
NWS Norman, OK issued this river flood warning at Jun 13, 2016, 1:55 PM CDT for Jefferson County, Oklahoma. It took effect at Jun 13, 2016, 7:00 PM CDT. It was in force for 6 hr.
The area
The outline as issued.
The facts
- Issued
- Jun 13, 2016, 1:55 PM CDT (18:55 UTC)
- In effect from
- Jun 13, 2016, 7:00 PM CDT
- Expired
- Jun 14, 2016, 1:00 AM CDT
- In force
- 6 hr
- Issued by
- NWS Norman, OK
- Area
- Storm-based polygon
- Flood severity
- Minor
County Jefferson County, OK
The radar
The Altus AFB radar (KFDR), 95 km from the middle of the area, began a volume at 18:58 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The river
Written for the forecast point Beaver Creek (OK) at Waurika (WAKO2).
- Action stage
- 20 ft
- Minor stage
- 25 ft
- Moderate stage
- 27.5 ft
- Major stage
- 31 ft
This gauge today: stage, forecast and historic crests
Stage from the USGS instantaneous record, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.
The text
As transmitted.
085 WGUS44 KOUN 131855 FLWOUN FLOOD WARNING NATIONAL WEATHER SERVICE NORMAN OK 155 PM CDT MON JUN 13 2016 OKC067-140600- /O.NEW.KOUN.FL.W.0045.160614T0000Z-160614T0600Z/ /WAKO2.1.ER.160614T0000Z.160614T0000Z.160614T0000Z.NO/ 155 PM CDT MON JUN 13 2016 The National Weather Service in Norman has issued a * Flood Warning for The Beaver Creek at Waurika. * from this evening to late tonight...or until the warning is cancelled. * At 1:00 PM Monday the stage was 23.6 feet. * Minor flooding is forecast. * Flood stage is 25.0 feet. * Forecast...The Beaver Creek is forecast to crest near 25.0 feet Monday evening. * Impact...At 25.0 feet...Valley-wide flooding of agricultural lands along the creek in Jefferson County in south central Oklahoma extends from near Waurika to near Sugden...southward to the confluence of Beaver Creek with the Red River. && LAT...LON 3401 9799 3404 9791 3424 9800 3421 9809 $$
1 follow-up statement
285 WGUS84 KOUN 140111 FLSOUN FLOOD STATEMENT NATIONAL WEATHER SERVICE NORMAN OK 811 PM CDT MON JUN 13 2016 OKC067-140141- /O.CAN.KOUN.FL.W.0045.000000T0000Z-160614T0600Z/ /WAKO2.N.ER.000000T0000Z.000000T0000Z.000000T0000Z.NO/ 811 PM CDT MON JUN 13 2016 The Flood Warning is cancelled for The Beaver Creek at Waurika. * At 8 PM Monday the stage was 23.9 feet. * Flood stage is 25.0 feet. * Forecast: The Beaver Creek has fallen below flood stage and is forecast to continue to fall. This will be the last statement for this location for this event. $$
What forecasters said that day
The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Norman, OK wrote its last area forecast discussion before this river flood warning went out at Jun 13, 6:33 AM CDT, 7 hours 22 minutes earlier.
Area forecast discussion, Jun 13, 6:33 AM CDT, 7 hours 22 minutes before
Area Forecast Discussion National Weather Service Norman OK 633 AM CDT MON JUN 13 2016 .UPDATE... Issued a Dense Fog Advisory until 9 AM this morning for locations near Wichita Falls, Frederick, Randlett, and Henrietta areas. Adjusted rain chances upwards across much of western Oklahoma this morning. && .DISCUSSION... A line of strong to possibly severe thunderstorms will continue to affect western Oklahoma this morning. This line has been maintained itself during the past 1 to 3 hours. Think this line will weaken over the next few hours as it moves south southeast as low level shear and the low level jet weaken. Regardless, cannot rule out an isolated damaging wind gust around 60 mph and hail up to quarter size with this line. Heavy rainfall and frequent lightning are the bigger concerns. A quick inch or two of rainfall may cause localized flooding. Believe this line will affect locations mainly west of a Seiling to Lawton to Wichita Falls line this morning. Some dense fog has formed near Wichita Falls and Frederick based on surface observations on the western edge of the stratus shield based on satellite imagery. Thus...issued a Dense Fog Advisory for these areas until 9 AM this morning. Products have been updated. The aviation discussion for the 12z TAFs is below. MBS && .AVIATION... Confidence is low with the TAFs. Line of +TSRA is expected to affect western Oklahoma through 18 UTC. Believe the line will stay west of KLAW and KSPS. Brief IFR or lower conditions along with variable gusty winds can be expected with this line of +TSRA. Widespread IFR/VLIFR conditions with BR will affect locations east of KEND-KHBR-KLTS through at least 14 UTC, and possibly as long as 16 UTC. KSPS will experience brief conditions below airport minimums with FG before 14 UTC. Improving conditions will begin at 13 UTC. All sites are expected to be MVFR or better after 16 UTC. Additional MVFR/IFR conditions with BR are possible at all sites after 06 UTC. Additional TSRA may form and affect any site for the next 24 hours, but confidence remains too low to mention. MBS && .PREV DISCUSSION... /issued 305 AM CDT MON JUN 13 2016/ DISCUSSION... Rain chances, heavy rain potential, and increasingly hot weather are the main concerns over the next several days. Today...more showers and thunderstorms will affect the area. A complex of showers and storms with very heavy rainfall that was located over southwestern Kansas as of 3 AM this morning will continue to move south or southeast, and affect mainly western Oklahoma and perhaps western north Texas this morning. Heavy rainfall is the main concern with this convection as the air remains moist. Severe potential remains low due to fairly weak shear. By afternoon, additional showers and storms may form farther east towards the I-35 corridor where daytime heating may be strongest. Tiered rain chances from 20-30% near and east of I-35 to 50-70% across western Oklahoma today. Held off with issuing a Flash Flood Watch today across portions of southern Oklahoma from Lawton to Pauls Valley to Ada where heavy rainfall and flooding occurred on Sunday thinking the heaviest rainfall will be west of these locations today. Some fog can be expected mainly before 9 AM this morning east of a Cherokee to Hobart to Vernon Texas line. Added mention to account for this. Would not be surprised if some of this fog was locally dense with visibilities 1/4 mile or less, though think widespread dense fog is unlikely. Temperatures today may be tricky due to convection, fog, and cloud cover. Generally went towards or below the cooler side of guidance highs today. Tonight into early Tuesday, overall, believe much of Oklahoma and western north Texas may experience a lull in storm coverage due to increasing mid level temperatures and capping. Kept low chances for storms, 20-30% across northern Oklahoma where mid level temperatures are forecast to be lower and where capping should be weaker. Stronger shear in northern Oklahoma and especially Kansas would support organized storms that could be severe with hail and wind as well as heavy rain. Tuesday afternoon and night, will monitor for additional storm formation near a dryline and triple point. Different model solutions suggested that the triple point may be in southern Kansas or northern Oklahoma. Capping will be quite strong south of the Kansas and Oklahoma state line, so not completely sure storms will form. However, if they do, strong shear and moderate to high instability favor supercells and multicells capable of large hail, damaging winds, and very heavy rainfall, mainly over northern Oklahoma. Increasing low level shear could support a very low risk for tornadoes as well. SPC Day 2 risk areas handle this well. Tuesday should be hotter than today in many areas, though model guidance highs may be too hot considering the amount of nearby low level moisture. Heat indices may approach or slightly exceed 105 degrees. A Heat Advisory may be necessary. Did not issue one now as there is an outside chance storms and cloud cover could limit heating and keep highs a bit cooler than currently forecast. Wednesday through Sunday, hot conditions are expected to be the main story. Heat Advisories may be needed, especially Wednesday through Friday, as very humid conditions with surface dewpoints in the 70s combined with hot temperatures in the 90s could allow for heat indices to be in the 105 to 110 degree range. Rain chances appear to be too low to mention as increasing mid/upper level heights and temperatures should strengthen the cap and increase subsidence across the area. A weak back door cold front may allow for slightly cooler surface temperatures and slightly lower surface dewpoints to move into the area by the weekend. MBS && .PRELIMINARY POINT TEMPS/POPS... Oklahoma City OK 88 75 94 75 / 30 10 20 20 Hobart OK 92 73 99 75 / 50 10 10 10 Wichita Falls TX 91 75 96 75 / 40 10 10 10 Gage OK 93 71 98 68 / 100 20 10 10 Ponca City OK 90 74 94 74 / 20 20 30 30 Durant OK 88 74 90 75 / 30 10 10 10 && .OUN Watches/Warnings/Advisories... OK...Dense Fog Advisory until 9 AM CDT this morning for OKZ037-044. TX...Dense Fog Advisory until 9 AM CDT this morning for TXZ086-090. && 17
Hazardous weather outlook, Jun 13, 11:45 AM CDT, 2 hours 10 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED NATIONAL WEATHER SERVICE NORMAN OK 1145 AM CDT MON JUN 13 2016 OKZ004>048-050>052-TXZ083>090-141115- HARPER-WOODS-ALFALFA-GRANT-KAY-ELLIS-WOODWARD-MAJOR-GARFIELD- NOBLE-ROGER MILLS-DEWEY-CUSTER-BLAINE-KINGFISHER-LOGAN-PAYNE- BECKHAM-WASHITA-CADDO-CANADIAN-OKLAHOMA-LINCOLN-GRADY-MCCLAIN- CLEVELAND-POTTAWATOMIE-SEMINOLE-HUGHES-HARMON-GREER-KIOWA-JACKSON- TILLMAN-COMANCHE-STEPHENS-GARVIN-MURRAY-PONTOTOC-COAL-COTTON- JEFFERSON-CARTER-JOHNSTON-ATOKA-LOVE-MARSHALL-BRYAN-HARDEMAN- FOARD-WILBARGER-WICHITA-KNOX-BAYLOR-ARCHER-CLAY- 1145 AM CDT MON JUN 13 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHERN... WESTERN...CENTRAL...AND SOUTHERN OKLAHOMA...AND WESTERN NORTH TEXAS. .DAY ONE...THROUGH TONIGHT... .THUNDERSTORMS... SCATTERED THUNDERSTORMS WILL BE POSSIBLE THIS AFTERNOON ACROSS MAINLY SOUTH CENTRAL INTO SOUTHEAST OKLAHOMA AS WELL AS WESTERN NORTH TEXAS. A FEW STRONGER STORMS CAPABLE OF PRODUCING GUSTY WINDS... SMALL HAIL... HEAVY RAIN AND LIGHTNING WILL BE POSSIBLE WITH THIS ACTIVITY. OTHER STORMS ARE EXPECTED TO DEVELOP ACROSS EASTERN COLORADO INTO WESTERN KANSAS THIS AFTERNOON AS WELL. A FEW OF THESE STORMS MAY MOVE ACROSS PORTIONS OF NORTHERN OKLAHOMA THIS EVENING AND OVERNIGHT. A FEW STRONG TO POSSIBLY SEVERE STORMS MAY OCCUR WITH THIS ACTIVITY... PRODUCING HAIL TO THE SIZE OF QUARTERS... WIND GUSTS TO 60 MPH AS WELL AS HEAVY RAIN AND LIGHTNING. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY... .THUNDERSTORMS... SOME STRONG TO SEVERE THUNDERSTORMS ARE POSSIBLE ON TUESDAY... MAINLY ACROSS NORTH CENTRAL OKLAHOMA DURING THE AFTERNOON AND EVENING HOURS. THE MAIN HAZARDS WITH STORMS ON TUESDAY WILL BE HEAVY RAINFALL THAT COULD CAUSE FLOODING...DAMAGING WINDS UP TO 70 MPH...AND LARGE HAIL UP TO THE SIZE OF GOLF BALLS. .HEAT... INCREASING TEMPERATURES AND HIGH HUMIDITY WILL RESULT IN AFTERNOON HEAT INDICES NEAR 105 DEGREES AT TIMES ACROSS MUCH OF OKLAHOMA AND NORTH TEXAS TUESDAY THROUGH SATURDAY. GET GRAPHICS AND MORE DETAILS AT WEATHER.GOV/NORMAN...AND FOLLOW OUR WEATHER FORECAST OFFICE ON TWITTER AND FACEBOOK. MBS/30
In the hours before
Local storm report, Jun 13, 8:00 AM CDT, 5 hours 55 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORMAN OK
800 AM CDT MON JUN 13 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0445 AM TSTM WND DMG LAVERNE 36.71N 99.90W
06/13/2016 HARPER OK PUBLIC
EIGHT INCH DIAMETER TREE LIMB SNAPPED BY HIGH WIND GUSTS.
&&
FMLocal storm report, Jun 13, 9:58 AM CDT, 3 hours 57 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORMAN OK
958 AM CDT MON JUN 13 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0955 AM FLASH FLOOD WICHITA MOUNTAINS WILDL 34.73N 98.71W
06/13/2016 COMANCHE OK CO-OP OBSERVER
SEVERAL ROADS IN THE EASTERN PORTION OF THE WILDLIFE
REFUGE ARE UNDER WATER AND IMPASSABLE.
&&
FMLocal storm report, Jun 13, 11:16 AM CDT, 2 hours 39 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORMAN OK
1116 AM CDT MON JUN 13 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1105 AM FLASH FLOOD 5 S RUSH SPRINGS 34.71N 97.96W
06/13/2016 GRADY OK TRAINED SPOTTER
COUNTY ROAD 2820 UNDER WATER. ADJACENT FIELD UNDER WATER
UP TO FIVE FEET DEEP.
&&
FMThe office that day
Everything else NWS Norman, OK issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 12, 8:21 PM CDT | River Flood Warning | OUN | Carter, Johnston, Murray | 63 hr |
| Jun 12, 8:56 PM CDT | Flash Flood Warning | OUN | Coal | 3 hr |
| Jun 13, 3:43 AM CDT | Special Weather Statement | OUN | Harper | 47 min |
| Jun 13, 4:30 AM CDT | Special Weather Statement | OUN | Harper | 30 min |
| Jun 13, 4:36 AM CDT | Severe Thunderstorm Warning | OUN | Ellis, Harper, Woodward | 39 min |
| Jun 13, 4:52 AM CDT | Areal Flood Advisory | OUN | Ellis, Harper, Woodward | 3 hr |
| Jun 13, 5:14 AM CDT | Severe Thunderstorm Warning | OUN | Ellis, Harper, Woodward | 46 min |
| Jun 13, 6:00 AM CDT | Special Weather Statement | OUN | Ellis, Roger Mills, Woodward | 45 min |
| Jun 13, 6:10 AM CDT | Dense Fog Advisory | OUN | Cotton, Tillman | 3 hr |
| Jun 13, 6:23 AM CDT | Severe Thunderstorm Warning | OUN | Dewey, Ellis, Roger Mills, Woodward | 35 min |
| Jun 13, 7:14 AM CDT | Special Weather Statement | OUN | Custer, Dewey | 31 min |
| Jun 13, 7:39 AM CDT | Flood Watch | OUN | Caddo, Carter, Comanche, Cotton, Garvin, Grady and 2 more | 6 hr |
| Jun 13, 7:44 AM CDT | Areal Flood Advisory | OUN | Custer, Dewey, Washita | 3 hr |
| Jun 13, 9:06 AM CDT | Flash Flood Warning | OUN | Caddo, Comanche | 4 hr |
| Jun 13, 9:51 AM CDT | Flash Flood Warning | OUN | Grady | 3 hr |
| Jun 13, 10:11 AM CDT | Areal Flood Advisory | OUN | Stephens | 4 hr |
Nearby
River Flood Warnings in Oklahoma, 2016Every river flood warning in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.